Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS San Angelo, TX

April 28, 2006Kimble County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2006, 7:29 PM CDT for Kimble County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2006, 7:29 PM CDT (00:29 UTC)
Expired
Apr 28, 2006, 7:40 PM CDT
In force
11 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 147 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 1:28 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1904 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 290029 RRA
SVRSJT
TXC267-290100-
/O.NEW.KSJT.SV.W.0113.060429T0029Z-060429T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
729 PM CDT FRI APR 28 2006

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
  EXTREME SOUTHEASTERN KIMBLE COUNTY...OR ABOUT 26 MILES EAST OF
  JUNCTION...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3050 9949 3029 9949 3030 9931 3050 9932

$$
1 follow-up statement
000 
WWUS54 KSJT 290040
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
740 PM CDT FRI APR 28 2006

TXC267-290050-
/O.CAN.KSJT.SV.W.0113.000000T0000Z-060429T0100Z/
KIMBLE TX-
740 PM CDT FRI APR 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIMBLE COUNTY IS
CANCELLED...

WITH THE SEVERE THUNDERSTORM THREAT HAVING PUSHED OUT OF THE AREA...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3050 9949 3029 9949 3030 9931 3050 9932

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:55 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 28, 6:55 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT FRI APR 28 2006

.UPDATE...
HAVE SENT THE WCN AND WILL BE UPDATING THE REST OF THE PRODUCTS
SHORTLY FOR THE NEW WATCH. 20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...
TAYLOR...THROCKMORTON...AND TOM GREEN.

TORNADO WATCH UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES:
CROCKETT...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA...
SCHLEICHER...AND SUTTON.

&&
Hazardous weather outlook, Apr 28, 5:06 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 AM CDT FRI APR 28 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
506 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN EXCEPTIONALLY STRONG UPPER-LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS
ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THIS UPPER-LEVEL
DISTURBANCE WILL PUSH A SURFACE DRYLINE SLOWLY EAST ACROSS WEST CENTRAL
TEXAS TODAY. THUNDERSTORMS WILL FORM ALONG OR NEAR THIS DRYLINE.
EXPECT MANY THUNDERSTORMS TO EXCEED SEVERE LIMITS TODAY AND
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS. HOWEVER...A FEW TORNADOES ARE POSSIBLE LATER THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EXPECT SPOTTER ACTIVATION TODAY AND TONIGHT.

23/HUBER

In the hours before

Local storm report, Apr 28, 5:27 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             25 E SONORA             30.57N 100.22W
04/28/2006  E1.00 INCH       SUTTON             TX   PUBLIC

&&

MDECKER
Local storm report, Apr 28, 6:16 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ROBERT LEE              31.89N 100.48W
04/28/2006  E1.75 INCH       COKE               TX   PUBLIC

&&

MDECKER
Local storm report, Apr 28, 6:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
622 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 NW ROBERT LEE         31.90N 100.50W
04/28/2006  E1.75 INCH       COKE               TX   PUBLIC

&&

MDECKER
Local storm report, Apr 28, 6:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     5 W WINTERS             31.97N 100.02W
04/28/2006  E60 MPH          RUNNELS            TX   AMATEUR RADIO

&&

MDECKER
Local storm report, Apr 28, 7:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
710 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             WINGATE                 32.04N 100.11W
04/28/2006  E0.88 INCH       RUNNELS            TX   PUBLIC

0655 PM     HAIL             BRADSHAW                32.10N 99.90W
04/28/2006  E0.75 INCH       TAYLOR             TX   PUBLIC

0657 PM     HAIL             6 W BRADSHAW            32.10N 100.00W
04/28/2006  E1.00 INCH       TAYLOR             TX   CO-OP OBSERVER

&&

MDECKER
Local storm report, Apr 28, 7:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
728 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             12 SE SEGOVIA           30.29N 99.53W
04/28/2006  E1.75 INCH       KIMBLE             TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL AT THE INTERSECTION OF INTERSTATE 10
            AND HIGHWAY 290

&&

PMCCULLO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:00 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard45 min
Apr 28, 7:29 PM CDTSevere Thunderstorm WarningSJTCallahan61 min
Apr 28, 8:04 PM CDTSevere Thunderstorm WarningSJTIrion41 min
Apr 28, 8:11 PM CDTSevere Thunderstorm WarningSJTSan Saba34 min
Apr 28, 8:41 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green64 min
Apr 28, 9:20 PM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green40 min
Apr 28, 9:34 PM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.